Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Jan 29, 2008, 3:22 AM EST for 33 counties in Kentucky. It took effect at Jan 29, 2008, 7:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2008, 3:22 AM EST (08:22 UTC)
- In effect from
- Jan 29, 2008, 7:00 PM EST
- Expired
- Jan 30, 2008, 6:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2301 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 290822 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 322 AM EST TUE JAN 29 2008 ...GUSTY WINDS TONIGHT... .AN AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES AND THEN INTO ONTARIO TONIGHT. A POWERFUL COLD FRONT EXTENDING SOUTH FROM THIS LOW WILL PLOW THROUGH THE COMMONWEALTH TONIGHT. WINDS WILL INCREASE AND BECOME GUSTY AS THE FRONT APPROACHES THIS EVENING...WITH GUSTY WINDS LASTING MUCH OF THE NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-292200- /O.NEW.KJKL.WI.Y.0003.080130T0000Z-080130T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 322 AM EST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY. WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST THIS EVENING TO BETWEEN 15 AND 25 MPH...WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL BECOME MORE WESTERLY BETWEEN 10 PM THIS EVENING AND 2 AM ON WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED ALONG THE FRONT AND FOR A COUPLE HOURS AFTER THE FRONT PASSES. THERE IS ALSO THE POSSIBILITY OF LOCALIZED HIGHER WIND GUSTS IN ANY THUNDERSTORM ACTIVITY THAT OCCURS ALONG AND JUST AHEAD OF THE FRONT. WINDS WILL THEN GRADUALLY SLACKEN TOWARDS DAWN AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS SUCH AS TRASHCANS WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS. IN ADDITION...THE WINDS COULD ALSO DOWN POORLY ROOTED TREES ON STEEP TERRAIN AND BRING DOWN SMALL TREE LIMBS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JP
4 follow-up statements
000 WWUS73 KJKL 291909 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 209 PM EST TUE JAN 29 2008 ...GUSTY WINDS TONIGHT... .AN AREA OF LOW PRESSURE WILL TRACK INTO THE GREAT LAKES AND THEN INTO SOUTHERN CANADA TONIGHT. A POWERFUL COLD FRONT EXTENDING SOUTH FROM THIS LOW WILL PLOW THROUGH THE COMMONWEALTH TONIGHT. WINDS WILL INCREASE AND BECOME GUSTY AS THE FRONT APPROACHES THIS EVENING... WITH GUSTY WINDS LASTING MUCH OF THE NIGHT. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-300315- /O.CON.KJKL.WI.Y.0003.080130T0000Z-080130T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 209 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST TONIGHT TO BETWEEN 15 AND 25 MPH...WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL BECOME MORE WESTERLY BETWEEN 10 PM TONIGHT AND 2 AM WEDNESDAY MORNING AS A COLD FRONT CROSSES THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED ALONG THE FRONT AND FOR A COUPLE HOURS AFTER THE FRONT PASSES. THERE IS ALSO THE POSSIBILITY OF LOCALIZED HIGHER WIND GUSTS IN ANY THUNDERSTORM ACTIVITY THAT OCCURS ALONG AND JUST AHEAD OF THE FRONT. WINDS WILL THEN GRADUALLY SLACKEN TOWARDS DAWN AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS. IN ADDITION...THE WINDS COULD ALSO BRING DOWN POORLY ROOTED TREES ON STEEP TERRAIN AND SMALL TREE LIMBS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ JP/DUSTY
000 WWUS73 KJKL 300423 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1123 PM EST TUE JAN 29 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301100- /O.CON.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1123 PM EST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. GUSTY WEST WINDS WILL CONTINUE AS MUCH COLDER AIR FLOWS IN BEHIND A STRONG COLD FRONT. SUSTAINED WEST WINDS OF 20 TO 30 MPH WILL GUST UP TO 55 MPH AT TIMES INTO THE EARLY MORNING HOURS. THE WINDS WILL GRADUALLY SUBSIDE TOWARDS DAWN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS TO BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. RESIDENTS SHOULD SECURE LIGHT WEIGHT OBJECTS SUCH AS TRASH CANS WHICH COULD BE TOSSED AROUND BY THESE GUSTY WINDS. IN ADDITION...THE WINDS COULD ALSO BRING DOWN POORLY ROOTED TREES ON STEEP TERRAIN AND SMALL TREE LIMBS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ ABE
000 WWUS73 KJKL 300856 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 356 AM EST WED JAN 30 2008 KYZ068-069-079-080-083>086-116-301000- /O.CAN.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/ ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- CLAY- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MANCHESTER 356 AM EST WED JAN 30 2008 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED ACROSS THE AREA AND THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. $$ KYZ044-050>052-058>060-087-088-104-106>115-117>120-301100- /O.CON.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...HYDEN... WHITESBURG...INEZ...PIKEVILLE 356 AM EST WED JAN 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. GUSTY WEST WINDS ARE DIMINISHING BUT A FEW GUSTS UP TO 45 MPH WILL BE POSSIBLE THROUGH 6 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...THE WINDS COULD ALSO BRING DOWN POORLY ROOTED TREES ON STEEP TERRAIN AND SMALL TREE LIMBS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION... VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. $$ ABE
000 WWUS73 KJKL 301042 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 542 AM EST WED JAN 30 2008 KYZ044-050>052-058>060-087-088-104-106>115-117>120-301145- /O.EXP.KJKL.WI.Y.0003.000000T0000Z-080130T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...HYDEN... WHITESBURG...INEZ...PIKEVILLE 542 AM EST WED JAN 30 2008 ...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... WINDS HAVE DIMINISHED ACROSS THE AREA AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM EST THIS MORNING. $$ ABE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:15 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 29, 3:15 AM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 315 AM EST TUE JAN 29 2008 .SHORT TERM.../TODAY THROUGH THURSDAY/...UPDATED FOCUS FOR THE SHORT TERM IS ON THE STRONG FRONTAL PASSAGE TONIGHT AND ANY CONVECTIVE POTENTIAL ALONG AND AHEAD OF THE FRONT. WHILE THE STORM SYSTEM REMAINS WELL TO OUR WEST... ISENTROPIC LIFT IS GENERATING A SOLID AREA OF SHOWERS TO OUR WEST. THESE ARE FALLING INTO A DRY LOW LEVEL AIRMASS OVER EASTERN KENTUCKY AND PRODUCING JUST SPRINKLES AS A RESULT. EXPECT LOW LEVELS TO GRADUALLY MOISTEN THIS MORNING AND MEASURABLE SHOWER ACTIVITY TO SPREAD FROM WEST TO EAST THROUGH TIME. CLOUD COVER AND PRECIP SHOULD KEEP TEMPS FROM RISING TOO MUCH TODAY SO WILL NOT GO TOO WILD ON HIGHS DESPITE THE VERY MILD START. STRONG LOW LEVEL JET PRESENTLY IN PLACE IS PROGGED TO STRENGTHEN FURTHER TONIGHT AS THE SURFACE FRONT CROSSES THE STATE ACCOMPANIED BY NEGATIVELY TILTING H5 TROUGH. ALL SIGNS POINT TO A POTENTIALLY DAMAGING WIND EVENT TONIGHT AS THE FRONT CROSSES THE FORECAST AREA BETWEEN 10 PM AND 2 AM. ANTICIPATE WINDS TO GUST UP AND POSSIBLY OVER 50 MPH AT TIMES ALONG THIS BOUNDARY AND IN THE STRONG SUBSIDENCE AND COLD ADVECTION THAT TAKES PLACE FOR A COUPLE HOURS BEHIND. THIS DOES NOT INCLUDE ANY WIND GUSTS BROUGHT DOWN FROM INTENSE SHOWER OR THUNDERSTORM ACTIVITY. WITH THIS IN MIND AND AFTER COORDINATION WITH NEIGHBORS WILL HOIST A WIND ADVISORY FOR WIND GUSTS UP TO 55 MPH BETWEEN 7 PM AND 6 AM. THE POSSIBILITY EXISTS THAT A LINE OF THUNDERSTORMS WILL ACCOMPANY THE FRONT... ALTHOUGH AS IS USUALLY THE CASE IN THESE EVENTS... INSTABILITY IS MARGINAL AT BEST. IF THEY DO OCCUR... MAGNITUDE OF SHEAR SUPPORTS THE THREAT OF ISOLATED TORNADOES. WIND DAMAGE IS A MUCH MORE VIABLE THREAT HOWEVER. STRONG COLD ADVECTION BEHIND THE FRONT WILL DROP TEMPS FROM EARLY EVENING READINGS IN THE MID TO UPPER 50S INTO THE MID TO UPPER 20S BY AROUND DAWN AND WHAT LITTLE MOISTURE IS LEFT BEHIND THE FRONT COULD BE SQUEEZED OUT IN A SNOW SHOWER OR TWO. NO ACCUMULATIONS ARE EXPECTED THOUGH. TEMPERATURES ON WEDNESDAY WERE HELD BELOW GFS GUIDANCE WITH THE COLD ADVECTION LINGERING THROUGH MOST OF THE MORNING. HIGH PRESSURE MOVING FROM THE TENNESSEE VALLEY INTO THE NORTHEAST CONUS SHOULD KEEP THINGS DRY WEDNESDAY THROUGH THURSDAY MORNING. NEXT SYSTEM APPROACHES LATE IN THE DAY ON THURSDAY... BUT LATEST GUIDANCE SUPPORTS LOWERING POPS DURING THE DAY AS THIS APPEARS TO BE A THURSDAY NIGHT/FRIDAY EVENT. .LONG TERM.../THURSDAY NIGHT THROUGH MONDAY/ STRONG AREA OF LOW PRESSURE TO SWEEP ACROSS THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. LATEST INDICATIONS ARE THAT A WARM FRONT WILL PUSH ACROSS THE AREA THURSDAY EVENING...BRINGING SOME ISENTROPICALLY INDUCED PRECIPITATION TO THE FORECAST AREA. A STRONG COLD FRONT WILL QUICKLY FOLLOW...BRINGING A MUCH BROADER AND MORE INTENSE AREA OF RAIN TO THE REGION LATER THURSDAY NIGHT AND FRIDAY MORNING. THE MOST INTENSE PRECIPITATION WILL OCCUR BETWEEN 6 AND 12Z FRIDAY...AS A 60 TO 80KT LOW LEVEL JET PUMPS AMPLE LOW LEVEL MOISTURE INTO THE OHIO VALLEY. DOES NOT LOOK LIKE ENOUGH INSTABILITY WILL BE PRESENT TO WARRANT MENTION OF THUNDERSTORMS...BUT THIS WILL BEAR WATCHING AS THE WEEKEND APPROACHES. THE REST OF THE WEEKEND LOOKS DRY AS A MOISTURE STARVED CLIPPER SYSTEM RACES EASTWARD ACROSS THE LOWER GREAT LAKES DURING THE DAY ON SATURDAY. ANOTHER SYSTEM ENTERS THE PICTURE SUPPORTING CHANCE POPS BY MONDAY. ADJUSTED TEMPS UPWARDS A TOUCH SUNDAY AND MONDAY WITH LONGER RANGE GUIDANCE TRENDING WARMER. THUS... AFTER A BRIEF COOL DOWN ON FRIDAY... A RETURN TO MUCH ABOVE NORMAL TEMPS APPEARS LIKELY BY THE END OF THE WEEKEND AND FIRST OF NEXT WEEK. && .AVIATION.../06Z TO 06Z/ A POWERFUL COLD FRONT WILL APPROACH AND THEN CROSS THE AREA OVER THE NEXT 24 HOURS WITH DETERIORATING CONDITIONS...ESPECIALLY IN THE LATTER HALF OF THE PERIOD. INCLUDED LLWS IN TAFS THROUGH 10Z TO 12Z...AS MODELS FORECAST WINDS OF 45 TO 50 KT AT 2K FEET WILL BE PRESENT ALONG WITH INVERSION. RECENT VWP HAD 45KT AT 3K MSL AND 50 KT AT 4K MSL. VFR CONDITIONS SHOULD PREVAIL THROUGH THE 18 TO 21Z TIME FRAME AS FLOW IN THE LOWEST LEVELS WILL HAVE A DOWNSLOPE COMPONENT OFF OF THE SMOKIES. EXPECT CIGS TO AVERAGE IN THE LOWER END OF THE VFR RANGE PRIOR TO THE 18Z TO 21Z PERIOD...THEN FALL INTO MVFR FROM WEST TO EAST. WIDESPREAD SHOWERS WITH MVFR VISIBILITIES WILL ALSO ACCOMPANY THE LOWER CEILINGS. WILL INCLUDE CB AT ALL SITES ALONG WITH THE LOWER CIGS AS MID LEVEL LAPSE RATES STEEPEN AHEAD OF THE COLD FRONT. WINDS WILL ALSO BE GUSTY DURING THIS PERIOD... ESPECIALLY NEAR FROPA LATE IN THE PERIOD...WHEN GUSTS OF 35 TO 40KT OR MORE ARE EXPECTED. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE LONG TERM...AR/ABE AVIATION...JP
Hazardous weather outlook, Jan 28, 5:19 AM EST, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 519 AM EST MON JAN 28 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 519 AM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A POTENT STORM SYSTEM WILL SWEEP THROUGH THE REGION TUESDAY AND TUESDAY NIGHT...AND DRIVE A STRONG COLD FRONT THROUGH THE AREA. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND AGAIN TUESDAY EVENING AS THE FRONT MOVES THROUGH. VERY GUSTY WINDS WILL ALSO DEVELOP WITH THIS SYSTEM...ESPECIALLY IN AND AROUND ANY OF THE STRONGER RAIN SHOWERS AND THUNDERSTORMS...AND WITH THE COLD FRONT ITSELF. PRECIPITATION IS EXPECTED TO QUICKLY CHANGE OVER TO SNOW SHOWERS LATE TUESDAY NIGHT...BUT FOR ONLY A BRIEF PERIOD AS COLDER AIR POURS INTO THE AREA. NO SNOW ACCUMULATION IS EXPECTED. SNOW SHOWERS WILL BE POSSIBLE THURSDAY NIGHT ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HIGH WINDS OR DAMAGING WINDS TUESDAY AFTERNOON AND NIGHT. RAY
In the hours before
Special weather statement, Jan 28, 10:58 PM EST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1058 PM EST MON JAN 28 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-291000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1058 PM EST MON JAN 28 2008 ...STRONG WINDS POSSIBLE LATE TUESDAY AND TUESDAY NIGHT... A POWERFUL AND STILL STRENGTHENING STORM SYSTEM WILL MOVE FROM THE MID MISSISSIPPI VALLEY ON TUESDAY...TO THE GREAT LAKES TUESDAY NIGHT. IT WILL SEND A STRONG COLD FRONT THROUGH OUR REGION ON TUESDAY NIGHT. THE STORM SYSTEM WILL BRING US INCREASING WINDS...WITH GUSTS REACHING AROUND 40 MPH ON TUESDAY NIGHT. WINDS WILL BE PARTICULARLY STRONG ALOFT WITH THIS SYSTEM...AND ISOLATED THUNDERSTORMS OR HEAVIER SHOWERS COULD BRING SOME OF THIS WIND TO THE SURFACE. A FEW LOCATIONS COULD EVEN EXPERIENCE GUSTS NEAR 50 MPH. THE STRONGEST WINDS CAN BE EXPECTED AROUND THE TIME OF COLD FRONTAL PASSAGE...AND FOR SEVERAL HOURS AFTERWARD. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. HAL
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.